I was diagnosed with stable angina over 13 years ago...
I was diagnosed with stable angina over 13 years ago and have been on medication and been well, until last night when I suddenly had an attack which I think was brought on by tiredness & stress, I used the pump and rested, later on the pain moved to my shoulder blade and gradually faded away during the night. Today I feel ok just tired so will rest. Do I need to do anything else?
Angina is chest pain that occurs when the blood supply to the muscles of the heart is restricted. It usually happens because the arteries supplying the heart have narrowed and hardened. The pain or discomfort of angina feels like a dull, heavy or tight pain in the chest that can sometimes spread to the left arm, neck, jaw or back. This pain is usually triggered by physical activity or stress and typically only lasts for a few minutes. This is often referred to as an angina attack.
If you have an angina attack and you’ve previously been diagnosed with this condition, take the medications prescribed for you (glyceryl trinitrate). A second dose can be taken after five minutes if the first dose doesn’t have an affect. If there’s no improvement 5 minutes after the second dose, you should call 999 and ask for an ambulance.
There are two types of angina:
Stable angina - These angina attacks are brought on by an obvious trigger, such as exercise and improve with medication and rest.
Unstable angina – Theses angina attacks are more unpredictable and occur with no obvious trigger and continue despite resting.
Some people can develop unstable angina after previously having stable angina. Unstable angina should be regarded as a medical emergency.
If your symptoms have now gone and you are not experiencing any angina pain or discomfort we would suggest you contact your doctor today for further medical assessment of your condition.
You should dial 999 immediately if you suspect a heart attack
Dial 999 to request an ambulance if you experience chest pain and you haven't previously been diagnosed with a heart problem.
Answered by the Health at Hand nurses